MAUDE Adverse Event Report: BECTON DICKINSON NEEDLE 16GX1-1/2IN RB; NEEDLE, HYPODERMIC, SINGLE LUMEN

BECTON DICKINSON NEEDLE 16GX1-1/2IN RB; NEEDLE, HYPODERMIC, SINGLE LUMEN
Catalog Number 305198
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/16/2025
Type of Reportable Event Malfunction
Event or Problem Description
Description: it is reported foreign matter.Event details: it was reported by customer that "it is not embedded in the plastic, and it does scrape off." injuries or adverse event: no.Item: 305198.
 
Additional Manufacturer Narrative
H11 -a device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.The actual date of event is unknown.The date received by manufacturer was entered into the date of event field.
 
Additional Manufacturer Narrative
(b)(4) follow up for device evaluation.A report was received indicating the presence of foreign matter on the plastic component.To support the investigation, ten sealed blister-packaged samples and one photograph were submitted for evaluation by the quality team.The samples included five units from lot 4332683 and five units from lot 5056705.A visual inspection was conducted using 10x magnification.No defects, imperfections, or foreign matter were observed on any of the samples.The submitted photograph depicts a needle hub outside of its blister packaging, with a dark-colored speck visible.Based on the image, the speck appears consistent with burnt resin; however, no additional information could be determined from the photograph alone.A device history record (dhr) review was completed for material number 305198, covering lots 4332683 and 5056705.The review did not identify any quality issues during production that could be linked to the reported condition.No related quality notifications were found, and all manufacturing processes and final inspections were performed in accordance with specification requirements.Based on the investigation, the customer-reported symptom is confirmed through photographic evidence.Due to the absence of the actual physical sample for analysis, a probable root cause could not be determined.

Brand Name
NEEDLE 16GX1-1/2IN RB
Common Device Name
NEEDLE, HYPODERMIC, SINGLE LUMEN
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
BD MEDICAL (BD WEST) MEDICAL SURGICAL
1852 10th avenue
columbus NE 68601
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key22698197
Report Number1911916-2025-00555
Device Sequence Number15712678
Product Code FMI
UDI-Device Identifier00382903051984
UDI-Public(01)00382903051984(17)300131(10)5056705
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K021475
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/15/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number305198
Device Lot Number5056705
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/16/2025
Supplement Date Received by Manufacturer08/15/2025
Initial Report FDA Received Date08/04/2025
Supplement Report FDA Received Date08/18/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/28/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown